Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Metoprolol interact with Cardura?

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 6069 Questions

default
Posted on Fri, 3 Mar 2017 in Hypertension and Heart Disease
Question: I was on Metapropol Tartrate. My PCP thereafter prescribed Cardura, 8 mg as an initial dose but never tok me off the Metapropol. After I took my initial dose of Cardura, I passed out at the wheel of my car. Luckily was not injured. Would this be a normal reaction to these two medications taken together?
doctor
Answered by Dr. Ilir Sharka 17 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Regarding your concern, I would explain that both Metoprolol and Cardura lower your blood pressure values.

So, when used concomitantly they can lead to low blood pressure. Low blood pressure may be an explanation of the fainting episode.

So, I recommend you to closely monitor your blood pressure in sitting and standing up position and refer those values to your doctor.

If your blood pressure are low, of decrease while standing up, you should discuss with your doctor on the possibility of stopping one of these drugs.

Hope to have been helpful!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 4 minutes later
The initial dose of Cardura I was prescribed was 8 mg. That seemed awfully high for an initial dose?

Should I be taking less, like maybe 2 mg?
doctor
Answered by Dr. Ilir Sharka 27 minutes later
Brief Answer:
I would recomend as follows:

Detailed Answer:
Hello again!

I agree with you that this is a big initial dose.

You should know that with all anti-hypertensive drugs, it is important starting at a low dose and increasing slowly, in order to avoid possible adverse effects like low blood pressure.

So, I would recommend starting with 2mg and increasing to 4 mg after a week and then up to 8mg after 2 weeks, based on your blood pressure values.

You should discuss with your doctor on the above issues.

Hope you will find this answer helpful!

Wishing all the best,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Metoprolol

doctor1 MD

My heartbeat wakes me up in the mornings starting around 2am. The rate is at least 90 as it is most hours of the day. On occasion my heart rate is 70 and normal. My heart rate increases and pounds when I move in the bed or get up and walk. Happens several nights a week. Doctor put me on Zoloft because he said this was being caused by anxiety. The zoloft works fine for about 2 weeks @ 25mg but just becomes ineffective. I wore a holter monitor and took a stress test. Cardiologist says my heart rate is a little high but otherwise everything else is fine. Put me on metoprolol. Seems to work but makes me short of breath. Had to quit. Blood pressure fluctuates. Sometimes 120/70 sometime 150/90. This is very confusing. Anxiety or something else?

doctor1 MD

Took RX for Naproxen 500 2X day for 4 days for strained neck. On 5th day notices blood in stool and discontinued use. On 6th day some blood in stool. No other symptoms associated with this. Also take low-dose asprin and Lisinopril 5MG and Metoprolol ER 25 MG each morning. Can I expect this to subside. No such problem before starting the drug.

doctor1 MD

can I drink alcohol while taking metoprolol with a diuretic?. The information I got with medication said not to drink alcohol while taking this med. I have been taking regular metoprolol for approx 3 years (for heart "skipping") , doctor added diuretic for mild hypertension (130-135 over 82 bp) I am 55 yo female approx 5'5" 190 lbs, in good health

doctor1 MD

Hi, my husband was diagnosed with ventricular tachychardia. Lastnight he was experiencing dizziness and felt like the whole room was spinning around. He is also diabetic and has high blood pressure. He is currently taking the following meds. Nifedipine 10mg. generic for procardia (2 capsules 3x daily), Aspirin 325 mg.(1 tablet daily), Metroprolol 50mg. generic for Lopressor (1 capsule 2x daily) , Pravastatin 40mg. generic for Pravachol) (1 taken before bedtime), Lisonopril 40mg. generic for zestril ((2 tablets daily - 1 in a.m. and the other in p.m.) , and Metformin 500mg. generic for glucophage (1 tablet 1x daily) . The Nifedipine that his taking really makes him really drowsy, and sleep alot. What can I do? I m also thinking that what happened to him lastnight was partly due to his diabetes and possibly his blood pressure. I fed him turkey burger (plain), no salt only garlic and herb with lettuce on wheat bread. He is now currently sleeping. Would he be okay later?

doctor1 MD

I am 57 yrs male type 2 diabetic on metformin 500 one per day. Sugsr under control. I ofter get stomach upset and loose motions. Bp 140 / 90 . Not coming down. On olzix ch 40 . Presscribe good meficines for bp and loose motions .

doctor1 MD

I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is metoprolol tartrate 50 mg I daily.i also take metformin hcl 1000 mg 1/2 tablet twice a day lisinopril 10...

doctor1 MD

My 74 year old mother has afib, which she was diagnosed with 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later had another afib episode and cardioverted again. Then, few months later decided to have the cardiac...